Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have UTI, small abscess in liver, vomitting. Taking Lariago, Zoryl M2. Is it a side effect of medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17665 Questions
I am vomiting everything I eat since taking new medication - Lariago (250 mg) and Zoryl M2. I am trying to find out how to stop this. I have given more details in Medical history. I am getting treated for UTI and a small abcess in the liver.

why is Lariago (250 mg) tablet prescribed? what are the side effects? (particularly for vomiting whenI take this tablet)

Posted Sat, 23 Jun 2012 in Liver and Gall Bladder
Answered by Dr. Ramesh M.Vachharajani 35 minutes later

Thanks for the query.

Lariago and zoryl M2 are known to produce side effects like nausea, vomiting and other gastric upset. Further metrogyl and ampicillin can contribute to this adverse effect.

Lariago is an antimalaria drug. It is prescribed when there is a suspicion of malaria and when there is a proven case of malaria. So if there is no malarial parasites present in the blood, you can stop taking lariago after discussing with your doctor.

Common side effects of lariago are - nausea, vomiting, diarrhea, stomach upset, drowsiness, Blurred vision, etc.

What I would suggest now are:

1. Discuss with your treating doctor about investigations done to confirm or rule out malaria.
2. If vomiting is severe, you can take some antiemetic such as domperidone after discussing with your doctor.
3. In view of recent liver abscess, your current medications needs to be adjusted as per liver function test. Discuss with your doctor and plan to get the liver functions tested.

Hope, I have answered your query. If you have further query, please post your queries; I will be happy to help.


Above answer was peer-reviewed by
Follow-up: Have UTI, small abscess in liver, vomitting. Taking Lariago, Zoryl M2. Is it a side effect of medication? 24 hours later
Thanks, Doctor.

Also, is there a chance that this liver problem is causing high sugar level in the past few days?

I have been taking insulin as per doctor's advice but my sugar level varies from as low as 35-40 to as high as 500. I am wondering if liver problem is causing this...

Fyi- my liver function profile is as follows. Albumin is L 2.8, Albumin/Globulin ratio is L 0.8 and Glutamyl transferase is H 96. All other items are within range. Scanning has shown that left lobe of liver might have abscess of around 3.2 x 3 cms.

My question is to check whether this liver problem is affecting my sugar levels...

Answered by Dr. Ramesh M.Vachharajani 2 hours later
Thanks for writing back.
Not just liver abscess but any infection in the body may cause fluctuation in blood sugar.
So the dose of insulin needs to be adjusted during treatment of the infection. Please consult your treating physician for the same.
If you do not have further clarification, you can close the discussion and rate this answer.
Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor